Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

History of chiari decompression. Having migraines and strange sensation of spine throbbing with heartbeat. Reason?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I have a history of chiari decompression in 2005. This included placing a dural patch and shrinking of tonsils. Recently, my migraines have been increasing in severity and leaving my feeling like top or back of head will explode. I have been having a strange sensation of spine throbbing with my heartbeat. Starts in the base of spine and moves up. Should I be concerned that something is happening related to chiari? Thank you.
Posted Sat, 23 Nov 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 3 hours later
Brief Answer: My reply is below Detailed Answer: Hi, Thank you for posting your query. It is unlikely that your current symptoms are related to Chiari malformation or its surgery. The aggravation of migraine seems to be unrelated. You can start preventive migraine medications to reduce the severity and frequency of headaches. Options include topiramate, beta blockers and divalproex. You should improve in 2-3 weeks after starting medications. If you do not improve, then, an MRI of brain including cranio-vertebral junction may be done. I hope it helps. Please get back if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor